Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Pain after gall bladder removal, tiredness, diarrhea. What could this be?

Hi I had my gall bladder removed 5 weeks ago & I am still suffering pain ... I am awaiting a camera test as the doctors now think I may have another condition ... I am still suffering attacks of severe pain especially after I eat, I have extreme tiredness & also have severe diahorrea quite often ... This had been ongoing for 3 years now & I am struggling to cope ... Do you know what this could be, sorry I forgot to mention I have also lost quite a bit of weight.
Asked On : Mon, 29 Oct 2012
Answers:  1 Views:  26
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
General Surgeon 's  Response

Thank you for the query.

It is very common that gall bladder is getting removed as a reason of pains and it turns that it was not the reason. What are you suffering from is probably peptic ulcer (it causes pain after 1-2 hour of meal, loss of weight, but does not cause diarrhea). However some other conditions should be checked.
As you are after gall bladder removal, sometimes it happen that some small stone gets into the bile ducts and gives a lot of pain.
Upper GI endoscopy is a good idea as it will rule peptic ulcer and stomach cancer out. But before it is advisable to have fool blood work with liver tests (AST,ALT and GGTP), pancreas tests(amylase), urine analysis and abdominal ultrasound. After this tests upper GI endoscopy should be performed and if GGTP elevated, during this test ERCP should be done as well.
If you find all this tests negative, stool tests and colonoscopy should be performed as well. Such symptoms may be also present when partial intestines obstruction appears due to colon cancer.

Hope this will help.
Answered: Tue, 30 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor